Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2022
Flash Flood Warning 70, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 26, 2022, 11:27 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2022, 11:27 AM CDT (16:27 UTC)
- Expired
- Oct 26, 2022, 5:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
- Flood severity
- None
The text
As transmitted.
991
WGCA52 TJSJ 261627
FFWSJU
VIC020-030-261930-
/O.NEW.TJSJ.FF.W.0070.221026T1627Z-221026T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1227 PM AST Wed Oct 26 2022
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Saint John County in Virgin Islands...
Saint Thomas County in Virgin Islands...
* Until 330 PM AST.
* At 1227 PM AST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
CAM2 follow-up statements
449
WGCA52 TJSJ 261920
FFWSJU
VIC020-030-262230-
/O.EXT.TJSJ.FF.W.0070.000000T0000Z-221026T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
320 PM AST Wed Oct 26 2022
The National Weather Service in San Juan has extended the
* Flash Flood Warning for...
Saint John County in Virgin Islands...
Saint Thomas County in Virgin Islands...
* Until 630 PM AST.
* At 320 PM AST, Doppler radar and automated rain gauges indicated
thunderstorms and bands of heavy rains continued to stream
northwards across the warned area. Between 1 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding and excessive runoff caused by
thunderstorms and shower activity.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas. Mudslides and
rock fall possible in areas of steep terrain.
* Some locations that will experience flash flooding include...
Charlotte Amalie West, St John, Anna's Retreat, Charlotte Amalie
East, Charlotte Amalie and Cruz Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles. Be aware of your surroundings and do not
drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1834 6509 1841 6505 1838 6506 1838 6496
1836 6493 1841 6491 1835 6489 1837 6475
1833 6465 1830 6470 1835 6487 1830 6481
1832 6488 1827 6489 1832 6496 1834 6494
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
RAM094
WGCA72 TJSJ 262225
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
625 PM AST Wed Oct 26 2022
VIC020-030-262235-
/O.EXP.TJSJ.FF.W.0070.000000T0000Z-221026T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Saint John VI-Saint Thomas VI-
625 PM AST Wed Oct 26 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM AST THIS EVENING FOR
SAINT JOHN AND SAINT THOMAS COUNTIES...
Flood waters continue to recede and the heavy rain has ended.
Flooding is no longer expected to pose a threat at this time.
However please continue to heed to any road closures and remain
alert to ponded water on roads especially during the nighttime.
A Flood Watch remains in effect until 800 PM AST Thursday for
portions of Puerto Rico and U.S. Virgin Islands as intervals of
additional heavy rains will remain possible later tonight and early
Thursday.
LAT...LON 1834 6509 1841 6505 1838 6506 1838 6496
1836 6493 1841 6491 1835 6489 1837 6475
1833 6465 1830 6470 1835 6487 1830 6481
1832 6488 1827 6489 1832 6496 1834 6494
$$
RAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 10:28 AM CDT, 59 minutes earlier.
Area forecast discussion, Oct 26, 10:28 AM CDT, 59 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1128 AM AST Wed Oct 26 2022 ...New UPDATE, AVIATION, MARINE... .UPDATE... Issued at 1121 AM AST Wed Oct 26 2022 A Flash Flood Watch continues in effect through Thursday evening due to the interaction between an upper-level trough and a tropical wave. Since midnight the Doppler Radar estimated rainfall totals ranged between 1 and 3 inches, with local maxima between 4 and 5 inches. We received several flooding reports, mainly across the eastern third of Puerto Rico and near the Rio Guanajibo. && .SYNOPSIS... Issued at 457 AM AST Wed Oct 26 2022 An upper level trough has created an active band of convergence with showers and thunderstorms that will move across Puerto Rico today and into the U.S. Virgin Islands. A tropical wave will also move into the area from the east creating very wet conditions over most of the area. A flash Flood Watch is in effect for Puerto Rico and the U.S. Virgin Islands. Conditions will improve somewhat through the rest of the week but both Puerto Rico and the U.S. Virgin Islands are expected to be wet through at least Friday, with showers and thunderstorms in rich moisture carrying on well into next week. && .SHORT TERM...Today through Friday... The short term forecast remains on track. An upper-level low and the associated surface trough in combination with a tropical wave will maintain wet and unstable weather conditions today and tomorrow. This will cause widespread shower activity along with thunderstorms across the region. As a result, a Flash Flood Watch was issued for all of Puerto Rico and the U.S. Virgin Islands, where urban and flash flooding impacts are likely, including mudslides in areas of steep terrain. With the activity of today and tomorrow, rainfall accumulations will range between 6 and 8 inches with isolated maximum amounts of 10 inches over the eastern third of Puerto Rico and between 2 to 6 inches, elsewhere. Residents and visitors should remain alert for flooding in urban areas and water surges in the local rivers. On Friday, as the upper-level low and associated surface trough moves northward, the wind pattern at the surface will turn from the southeast, setting up low-level convergence over the area. This will promote moisture pooling across the forecast area with plenty of tropical moisture increasing precipitable water values above climatological normals. Therefore, expect an active weather day, especially in the afternoon hours with enhancement of local and diurnal effects. Continued flood impacts are also likely on Friday. .LONG TERM...Saturday through Thursday... The upper level trough to our northwest will move northeast Saturday and Sunday, but some influence will still be felt. As it goes by, the 700 mb high in the central Atlantic will be able to push some drier air into the area and this will reduce the over all precipitable water values--though not below 2 inches. But, a tropical wave currently near 50 west and 8 degrees north will move into the southeastern Caribbean Sea on Friday and there is a fair probability at this time that it will initiate cyclogenesis near the coast of Venezuela. By Saturday night, the southeast flow diverted around this low will already be bringing another surge of moisture into the area that will continue the wet pattern through at least Monday night. Currently, the GFS does not develop this low substantially until Tuesday night or Wednesday and this will allow modestly moist air to replace the supercharged tropical airmass that the system will have brought up Saturday night through Monday. Actually, with one minor exception Sunday morning, precipitable water values will remain above 2 inches through Tuesday morning of next week where normal is around 1.7 inches. This continued moisture in modestly unstable air (500 mb temperatures remain between minus 5 and minus 6 degrees the whole time) will bring scattered showers and thunderstorms with local urban and small stream flooding each day in an easterly windflow pattern. Because of the already saturated soils, flooding and mudslides will continue to be a risk throughout the period. && .LONG TERM...Saturday through Thursday... The upper level trough to our northwest will move northeast Saturday and Sunday, but some influence will still be felt. As it goes by, the 700 mb high in the central Atlantic will be able to push some drier air into the area and this will reduce the over all precipitable water values--though not below 2 inches. But, a tropical wave currently near 50 west and 8 degrees north will move into the southeastern Caribbean Sea on Friday and there is a fair probability at this time that it will initiate cyclogenesis near the coast of Venezuela. By Saturday night, the southeast flow diverted around this low will already be bringing another surge of moisture into the area that will continue the wet pattern through at least Monday night. Currently, the GFS does not develop this low substantially until Tuesday night or Wednesday and this will allow modestly moist air to replace the supercharged tropical airmass that the system will have brought up Saturday night through Monday. Actually, with one minor exception Sunday morning, precipitable water values will remain above 2 inches through Tuesday morning of next week where normal is around 1.7 inches. This continued moisture in modestly unstable air (500 mb temperatures remain between minus 5 and minus 6 degrees the whole time) will bring scattered showers and thunderstorms with local urban and small stream flooding each day in an easterly windflow pattern. Because of the already saturated soils, flooding and mudslides will continue to be a risk throughout the period. && .AVIATION... (18Z TAFS) Issued at 1121 AM AST Wed Oct 26 2022 Unsettled weather conditions will continue across the local region. Therefore, MVFR conditions across local terminals will remain possible throughout this afternoon. JSJ/IST/ISX can expect TSRA/SHRA at times, especially between 26/15-20z. Another round with +TSRA/+SHRA will return after 27/04z, and may impact JPS. Winds will continue from the E/ESE at 10-15 knots and locally higher near SHRA/TSRA. && .AVIATION... (06Z TAFS) Issued at 457 AM AST Wed Oct 26 2022 Poor weather conditions will persist through the forecast period. Sct-Num SHRA and TSRA will continue thru 26/18z across the most of PR and the USVI resulting in periods of MVFR conds across all TAF sites. Additionally, +SHRA with VCTS & TSRA are expected over the north coast of PR affecting the regional waters and the local flying area. SFC winds will remain from the E-SE at 10 kt with higher gusts near the thunderstorms, increasing to 10- 15 kt around 26/14Z with sea breeze variations. Maximum winds 30-45 kt veering from SSW at FL220 to WSW at FL500. Strongest winds at FL350, 400 and 470. && .MARINE... Issued at 1121 AM AST Wed Oct 26 2022 Mariners should exercise caution across the local waters due to thunderstorm activity. This activity may produce frequent lightning, sudden waterspout and strong winds. && .MARINE... Issued at 457 AM AST Wed Oct 26 2022 Marine conditions will remain generally southeast 10 to 15 knots, but will be variable around showers and thunderstorms and in the vicinity of a north-south oriented trough currently over the western third of Puerto Rico. This trough will move across Puerto Rico and the waters north and south of it today and stall around the U.S. Virgin Islands tonight through Friday. Locally stronger winds will bring seas up to 6 feet in the activity. Winds turn toward the east on Saturday as the trough returns to the west will and remain easterly through Wednesday. && .HYDROLOGY... Issued at 457 AM AST Wed Oct 26 2022 A very wet period across Puerto Rico and the U.S. Virgin Islands has begun. Rainfall amounts over the local waters have exceeded 5 inches in the last 12 hours, and since midnight, 3.5 inches have fallen over the eastern part of Guayama. Much of the south coast has received over one half inch. Many areas this week have received considerable rainfall and will be subject to debris flows including boulders that can drop onto roads without warning. Residents are urged to exercise extreme caution if they must travel today and tomorrow. For more details please see the Flash Flood Watch issued by the National Weather Service. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...Flood Watch through Thursday evening for PRZ001>013. VI...Flood Watch through Thursday evening for VIZ001-002. && SHORT TERM...CAM LONG TERM....MRR PUBLIC DESK...CVB
Hazardous weather outlook, Oct 26, 4:46 AM CDT, 6 hours 41 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 545 AM AST miercoles 26 de octubre de 2022 AMZ710>745-PRZ001>013-260915- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Las aguas costeras cercanas y lejanas a la costa del Atlantico y del Caribe- 545 AM AST miercoles 26 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes. .Rayos...Tronadas de aisladas a dispersas se esperan a traves de las islas. Este atento a las tronadas en su area y este preparado para refugiarse. .Lluvia Excesiva...Una Vigilancia de Inundaciones repentinas esta en efecto hasta el jueves temprano en la noche. Inundaciones de areas urbanas, carreteras, riachuelos y arroyos. Inundaciones repentinas aisladas son posibles. . Vientos...Se esperan condiciones ventosas a traves de las aguas locales y cerca de Culebra. Asegure objetos que esten sueltos. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en las zonas de olas rompientes, particularmente a traves de la costa norte, sureste, este y oeste de Puerto Rico, al igual que las playas en Vieques y Culebra. .DIAS DOS A SIETE...jueves a martes El peligro por inundaciones y rayos continua elevado el jueves. Por lo tanto, sigue en efecto una Vigilancia de inundaciones repentinas hasta el jueves temprano en la noche. Luego se espera que prevalezca un riesgo elevado a traves de sectores del interior y oeste de Puerto Rico durante el periodo. El viento y las condiciones maritimas se espera aumenten ligeramente el jueves. Los indices de calor podrian llegar a los 102 grados el sabado al domingo a traves del norte central de la isla. .Comunicado sobre informacion reportada por observadores... Se recomienda a los observadores a reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia. AMZ715-725-VIZ001-002-250845- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 545 AM AST miercoles 26 de octubre de 2022 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .DIA UNO...Hoy y Esta Noche .Rayos... Se esperan tronadas de aisladas a dispersas a traves de las islas el dia de hoy . Revise su plan para sus actividades al aire libre. Este atento a las tronadas en su area y este preparado para refugiarse. .Lluvia Excesiva...Una Vigilancia de Inundaciones repentinas esta en efecto hasta el jueves temprano en la noche. Inundaciones de areas urbanas, carreteras, riachuelos y arroyos. Inundaciones repentinas aisladas son posibles. . Vientos...Se esperan condiciones ventosas a traves de las aguas locales. Asegure objetos que esten sueltos. .Corrientes Marinas...Las corrientes marinas amenazantes a la vida son posibles en las zonas de olas rompientes, particularmente a traves de las playas orientadas el extremo este de Santa Cruz. .DIAS DOS A SIETE...jueves a martes El peligro por inundaciones y rayos continua elevado el jueves. Por lo tanto, sigue en efecto una Vigilancia de inundaciones repentinas hasta el jueves temprano en la noche. El viento y las condiciones maritimas se espera aumenten ligeramente el jueves. .Comunicado sobre informacion reportada por observadores... Se recomienda a los observadores a reportar. Por favor, brinde toda la informacion relacionada a inundaciones al Servicio Nacional de Meteorologia.
In the hours before
Local storm report, Oct 26, 9:56 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1056 AM AST WED OCT 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM HEAVY RAIN 4 ENE ESPERANZA 18.12N 65.42W
10/26/2022 M2.59 INCH VIEQUES PR MESONET
MESONET STATION VIEP4 VIEQUES.
1000 AM HEAVY RAIN 2 ENE YAUREL 18.03N 66.03W
10/26/2022 M2.47 INCH PATILLAS PR MESONET
MESONET STATION PATP4 1.7 E YAUREL.
&&Local storm report, Oct 26, 10:39 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1139 AM AST WED OCT 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLOOD DAGUAO 18.22N 65.69W
10/26/2022 NAGUABO PR EMERGENCY MNGR
THE EMERGENCY MANAGER FROM HUMACAO ZONE
REPORTED THAT PR-3 WAS FLOODED BY BA.
DAGUAO.
&&
CVBLocal storm report, Oct 26, 10:45 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1145 AM AST WED OCT 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 2 W NAGUABO 18.21N 65.76W
10/26/2022 NAGUABO PR EMERGENCY MNGR
EMERGENCY MANAGERS FROM HUMACAO ZONE
REPORTED THAT A SECTION OF PR-31 IN BA. LA
PITINA IS IMPASSABLE CLOSE TO THE EXIT #22
IN PR-53.
&&
CVBLocal storm report, Oct 26, 10:50 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
1150 AM AST WED OCT 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM FLOOD 2 WNW DAGUAO 18.24N 65.71W
10/26/2022 NAGUABO PR EMERGENCY MNGR
EMERGENCY MANAGERS FROM HUMACAO ZONE
REPORTED THAT PR-973 IN BA. MARIANA WAS
FLOODED.
&&
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 11:39 AM CDT | Flash Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.